Indiana, 2024

Tornadoes and Damaging Winds in Indiana, July 15 to 16, 2024

July 15 to 16, 2024 · NWS IWX · 53 events in 16 counties and zones

A decaying derecho moved through the area late in the evening on July 15th. Storms raced eastward into southwest Lower Michigan and northern Indiana, prompting several Severe Thunderstorm Warnings for winds up to 70+ mph and Tornado Warnings for embedded rotation along the line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.1 million
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A decaying derecho moved through the area late in the evening on July 15th. Storms raced eastward into southwest Lower Michigan and northern Indiana, prompting several Severe Thunderstorm Warnings for winds up to 70+ mph and Tornado Warnings for embedded rotation along the line. Three tornadoes were confirmed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 15, 6:05 PM EST, 3 hours 30 minutes earlier. Its key messages:

  • There is high confidence in severe weather occurring overnight tonight, mainly in the 10 PM to 4 AM EDT timeframe. There is an Enhanced Risk (level 3 of 5) for severe weather across northern Indiana and southwest Lower Michigan. Damaging wind gusts 60 to 75 mph likely, with significant gusts over 75 mph possible and a few tornadoes too. A high-end impact damaging wind event is possible.
  • Alongside the severe threat, flash flooding is also possible overnight, especially in areas that remain saturated from recent heavy rainfall. A Flood Watch is in effect for along and west of US 31.
  • A cold front moves through Tuesday, bringing scattered rain/storm chances (30-60%) in the afternoon and evening.
  • Cooler, drier weather is anticipated midweek through next weekend with highs in the mid to upper 70s.
Area forecast discussion, Jul 15, 6:05 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
705 PM EDT Mon Jul 15 2024

.KEY MESSAGES...

- There is high confidence in severe weather occurring overnight tonight,
  mainly in the 10 PM to 4 AM EDT timeframe. There is an
  Enhanced Risk (level 3 of 5) for severe weather across
  northern Indiana and southwest Lower Michigan. Damaging wind
  gusts 60 to 75 mph likely, with significant gusts over 75 mph
  possible and a few tornadoes too. A high-end impact damaging
  wind event is possible.

- Alongside the severe threat, flash flooding is also possible
  overnight, especially in areas that remain saturated from
  recent heavy rainfall. A Flood Watch is in effect for along
  and west of US 31.

- A cold front moves through Tuesday, bringing scattered rain/storm
  chances (30-60%) in the afternoon and evening.

- Cooler, drier weather is anticipated midweek through next
  weekend with highs in the mid to upper 70s.

&&

.DISCUSSION...
Issued at 203 PM EDT Mon Jul 15 2024

There is high confidence in severe weather occurring late tonight
into early Tuesday morning, mainly in the 10 PM to 4 AM EDT
timeframe. SPC has expanded the 30% hatched wind probabilities east
across our CWA in the newest Day 1 Outlook, prompting an expansion
of the Enhanced Risk (level 3 of 5) further eastward into northwest
Ohio. Scattered supercells/clusters of storms will develop across
eastern Iowa this afternoon, and as those storms propagate
eastward, they will become organized into a well defined bow-
echo/MCS. This large linear complex of strengthening severe
storms will race along the highest theta-e axis through eastern
IA, northern IL, and into northern IN. Strong buoyancy,
increasing vertical shear (30 to 35 kts), and favorable
thermodynamics in place, which may result in a high impact damaging
wind event overnight. Given that the ground is still so
saturated from recent rain, especially in northwest Indiana,
even wind gusts 40 to 50 mph will take down trees and
powerlines. With damaging wind gusts of 60 to 70+ mph expected,
widespread wind damage is possible. With MLCAPE of 3000 to 5000
J/kg across much of the Enhanced Risk, this bow-echo could
sustain itself well after dark and maintain a widespread swath
of wind damage (as seen in members of the HREF ensemble) into
our CWA. A derecho is possible from eastern Iowa to northern
Indiana. Widespread damaging winds 60 to 75 mph are likely
overnight, with significant gusts over 75 mph possible. A few
tornadoes are possible as well, especially in the Enhanced Risk
area, given the expansion of the 5% tornado risk. There will be
ample 0-1 km shear of 25 to 35 kts to work with and very strong
0-3 km SRH between 200 to 250 m2/s2. Stay weather aware tonight
and have multiple ways to receive warnings that will wake you
up!!

In addition to the severe threat overnight, we are growing
increasingly concerned with the flash flood threat overnight as
well. Soundings depict extreme PWATs 2 to 2.25", a very deep
warm cloud layer of up to 15,000 ft, and a favorable vertical
CAPE profile. Thus, warm rain processes will be incredibly
efficient overnight, especially if the bow-echo backbuilds,
resulting in potentially extreme rainfall rates in excess of
2-3" per hour. Given that many locations in the Wabash and St
Joseph river basins have accumulated 5 to 8+ inches of rain in
the past week, the ground is saturated and river levels are
still somewhat high. Instances of scattered flash flooding will
be most common in the Flood Watch that in effect for along and
west of the US 31 corridor.

An upper level trough will pivot through the Great Lakes on Tuesday,
resulting in chances for storms ahead of and along a cold front. The
best chances for rain/storms will be along and south of the US 24
corridor in the afternoon and evening Tuesday. There is a Marginal
Risk (level 1 of 5) for severe weather.

A continental, cooler airmass from Canada will sink south midweek,
resulting in seasonable highs in the 70s, a stark decrease in
humidity, and dry conditions. It will be a nice change of pace
compared to the active weather we have dealt with the past few
days!

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM EDT Mon Jul 15 2024

General VFR expected this period. Developing upstream convection
will organize further as intense clustering/compositing leads to
upscale growth into a mature bow echo early this evening over
nrn-northeast IL. This will progress fairly rapidly ewd late
evening into early overnight across the terminals with greater
impacts expected invof KSBN.

Otherwise cold frontal zone will sag across the terminals
tomorrow and may support another round of storms especially
invof KFWA in the aftn assuming sufficient destabilization
occurs within modifying residual outflow. Will defer that
potential mention until later given uncertainty.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Tuesday morning for INZ005>008-012>015-017-
     020-022-103-104-116-203-204-216.
OH...None.
MI...Flood Watch through Tuesday morning for MIZ078>081-177-277.
MARINE...None.

&&

DISCUSSION...Johnson
AVIATION...T
Hazardous weather outlook, Jul 15, 3:47 PM EST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
447 PM EDT Mon Jul 15 2024

INZ005>008-012>015-017-020-022-103-104-116-203-204-216-MIZ078>081-
177-277-160900-
Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN-
Whitley-White-Cass IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-
447 PM EDT Mon Jul 15 2024 /347 PM CDT Mon Jul 15 2024/

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

INZ009-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-160900-
De Kalb-Allen IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
447 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Tonight.

Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for additional thunderstorms on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

LMZ043-046-160900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
447 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Another round of thunderstorms expected tonight. Wind gusts in
excess of 50 knots and frequent lightning are likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are additional thunderstorms chances on Tuesday.

The radar

The Northern Indiana radar (KIWX), 39 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

49 thunderstorm wind, 3 tornado, 1 lightning. Local standard time, as filed.

Lightning, Elkhart

When
July 15, 9:35 PM EST to 9:36 PM EST
Where
Elkhart County, 2.59 mi NE of Middlebury
Property damage
$35,000
Reported by
Broadcast Media
Coordinates
41.710, -85.670

Local media confirms a small engine shop was destroyed by fire, likely caused by a lightning strike.

Tornado, La Porte

When
July 15, 9:32 PM CST to 9:38 PM CST
Where
La Porte County, 2.19 mi SSW of Waterford to 2.57 mi SE of Waterford
Rating
EF1
Path length
3.21 mi
Path width
75 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
41.643, -86.871

A storm damage survey confirmed that a tornado developed south of Waterford. A private property sustained widespread and severe tree damage with several hundred|mixed hardwood and softwood trees uprooted and/or snapped on this |20 acre property. Another concentrated area of significant tree damage |was noted between Forrester Rd and Tiffany Dr. Many homes and outbuildings|sustained minor to moderate damage from tree fall along this track. This |tornado continued east but quickly weakened and ended west of Johnson Rd |as a larger scale microburst overtook the tornado.

Thunderstorm Wind, La Porte

When
July 15, 9:40 PM CST to 9:41 PM CST
Where
La Porte County, 2.76 mi N of Pinola
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.640, -86.800

Large tree down onto a car.

Thunderstorm Wind, La Porte

When
July 15, 9:40 PM CST to 9:41 PM CST
Where
La Porte County, Waterford
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.670, -86.850

Powerlines down in and around Waterford. Power outages ongoing.

Thunderstorm Wind, Pulaski

When
July 15, 9:44 PM CST to 9:45 PM CST
Where
Pulaski County, 1.04 mi E of Winamac
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.050, -86.600

Large tree down blocking E Hutchinson Rd.

Thunderstorm Wind, St. Joseph

When
July 15, 10:52 PM EST to 10:53 PM EST
Where
St. Joseph County, 2.61 mi WNW of Chain O Lakes
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.730, -86.429

Police reports a large tree is down, blocking Tamarack Rd.

Thunderstorm Wind, Marshall

When
July 15, 10:55 PM EST to 10:56 PM EST
Where
Marshall County, 1.74 mi S of Plymouth
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.325, -86.319

Emergency Manager reports four trees down with powerlines down on Nutmeg, south of Menominee Elementary School.

Thunderstorm Wind, Marshall

When
July 15, 10:55 PM EST to 10:56 PM EST
Where
Marshall County, 1.38 mi S of Lapaz
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
41.450, -86.320

Powerlines are down on US 6 in La Paz. All lanes closed.

Thunderstorm Wind, La Porte

When
July 15, 9:58 PM CST to 9:59 PM CST
Where
La Porte County, 0.69 mi S of Westville
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
41.540, -86.900

Large tree limbs down.

Thunderstorm Wind, Marshall

When
July 15, 11:00 PM EST to 11:01 PM EST
Where
Marshall County, 0.69 mi N of Argos
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.240, -86.250

Large limbs down on Kenilworth Rd in Argos.

Thunderstorm Wind, Marshall

When
July 15, 11:02 PM EST to 11:03 PM EST
Where
Marshall County, 0.52 mi E of Walnut
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.180, -86.210

Large tree and smaller limbs down at Ironwood Road and 20C.

Thunderstorm Wind, Marshall

When
July 15, 11:02 PM EST to 11:03 PM EST
Where
Marshall County, 2.14 mi NNW of Twin Lakes
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.330, -86.380

Tree down blocking SR 17 near the Plymouth Golf Course.

Tornado, Marshall

When
July 15, 11:09 PM EST to 11:11 PM EST
Where
Marshall County, 1.74 mi E of Tippecanoe to 2.26 mi E of Tippecanoe
Rating
EF0
Path length
0.71 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
41.198, -86.087

A survey of damage confirmed a brief tornado, embedded with a larger area of damaging winds. The tornado touched down southwest of the intersection of 19th Rd and Birch Rd, then moved northeast. Damage was confined to several trees being snapped or uprooted in the area.

Thunderstorm Wind, Elkhart

When
July 15, 11:11 PM EST to 11:12 PM EST
Where
Elkhart County, 1.04 mi E of Nappanee
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
41.450, -85.980

Large tree down onto a home in Nappanee.

Thunderstorm Wind, Elkhart

When
July 15, 11:13 PM EST to 11:14 PM EST
Where
Elkhart County, 0.86 mi NW of Wakarusa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.540, -86.030

Large tree down at a residence.

Thunderstorm Wind, St. Joseph

When
July 15, 11:13 PM EST to 11:14 PM EST
Where
St. Joseph County, 1.24 mi SW of Granger
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.740, -86.140

Three large evergreen trees are down and power outages reported.

Thunderstorm Wind, St. Joseph

When
July 15, 11:13 PM EST to 11:14 PM EST
Where
St. Joseph County, 1.45 mi SSW of Mishawaka
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.650, -86.180

Tree uprooted on east 11th street.

Thunderstorm Wind, Elkhart

When
July 15, 11:15 PM EST to 11:16 PM EST
Where
Elkhart County, (Gsh)goshen Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.530, -85.800

Trees and powerlines down near the Goshen Municipal Airport.

Thunderstorm Wind, St. Joseph

When
July 15, 11:15 PM EST to 11:16 PM EST
Where
St. Joseph County, Mishawaka
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.670, -86.170

Loss of siding to a home in Mishawaka. Photo on Facebook.

Thunderstorm Wind, Cass

When
July 15, 11:17 PM EST to 11:18 PM EST
Where
Cass County, 1.48 mi SSE of Adamsboro
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.760, -86.260

Tree down at 600 E and Logansport Rd.

Thunderstorm Wind, Cass

When
July 15, 11:17 PM EST to 11:18 PM EST
Where
Cass County, 0.69 mi N of Logansport
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.760, -86.350

Numerous trees and power lines down in an around Logansport. Locations include, 1225 S 800 E, High Street at Roselawn and 22nd, 250E and 125 N.

Thunderstorm Wind, Fulton

When
July 15, 11:18 PM EST to 11:19 PM EST
Where
Fulton County, 1.38 mi N of Athens
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
41.070, -86.130

Thunderstorm Wind, Cass

When
July 15, 11:18 PM EST to 11:19 PM EST
Where
Cass County, 2.09 mi SW of Adamsboro
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.760, -86.300

Tree down 3 miles NNW Ankola.

Thunderstorm Wind, Kosciusko

When
July 15, 11:19 PM EST to 11:20 PM EST
Where
Kosciusko County, 0.86 mi SW of Burket
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.140, -85.980

Tornado, Elkhart

When
July 15, 11:21 PM EST to 11:23 PM EST
Where
Elkhart County, 1.03 mi S of Elkhart to 1.69 mi SE of Elkhart
Rating
EF1
Path length
1.19 mi
Path width
250 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
41.665, -85.972

A survey of damage confirmed a brief tornado, embedded within an area of straight line wind damage. The tornado touched down southeast of Hawthorne Elementary School and proceeded quickly east-southeast. Numerous trees were uprooted, partially due to the wet ground conditions, as well as several snapped tree limbs and trunks. The greatest damage occurred in the area of Mather Ave, between Carlton Ave and Naomi St.

Thunderstorm Wind, Kosciusko

When
July 15, 11:21 PM EST to 11:22 PM EST
Where
Kosciusko County, 0.69 mi N of Warsaw
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.240, -85.830

Trees down at Lake Street. Power is out over eastern Warsaw.

Thunderstorm Wind, Elkhart

When
July 15, 11:23 PM EST to 11:24 PM EST
Where
Elkhart County, 2.18 mi ESE of Elkhart Midway Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.610, -85.880

Report on Twitter of numerous trees and limbs down in the Brookside Mobile Home park.

Thunderstorm Wind, Cass

When
July 15, 11:24 PM EST to 11:25 PM EST
Where
Cass County, 1.05 mi E of Old Adamsboro
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.780, -86.230

Tree down near 800 E and 100 N.

Thunderstorm Wind, Elkhart

When
July 15, 11:26 PM EST to 11:27 PM EST
Where
Elkhart County, 1.24 mi ESE of Benton
Measured
65 kt (75 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
41.510, -85.750

Photo on Twitter of a large barn with one wall collapsed and a partial roof collapse. Trusses are still standing on one-quarter of the roof. Barn door in the photo is open or missing.

Thunderstorm Wind, Kosciusko

When
July 15, 11:27 PM EST to 11:28 PM EST
Where
Kosciusko County, 2.94 mi NE of Sidney
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
41.130, -85.710

Large tree down onto a house.

Thunderstorm Wind, Kosciusko

When
July 15, 11:29 PM EST to 11:30 PM EST
Where
Kosciusko County, Vawter Park
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.400, -85.700

Multiple trees down.

Thunderstorm Wind, Kosciusko

When
July 15, 11:29 PM EST to 11:30 PM EST
Where
Kosciusko County, 0.52 mi NNE of Vawter Park
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.407, -85.695

Several large trees uprooted on Ogden Point road. A few boat lifts damaged too.

Thunderstorm Wind, Miami

When
July 15, 11:30 PM EST to 11:31 PM EST
Where
Miami County, Peru
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.750, -86.070

Powerlines down in Peru.

Thunderstorm Wind, Cass

When
July 15, 11:31 PM EST to 11:32 PM EST
Where
Cass County, 0.87 mi SW of Walton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.662, -86.243

Tree down on Grace street between Depot and Main st.

Thunderstorm Wind, Cass

When
July 15, 11:33 PM EST to 11:34 PM EST
Where
Cass County, 0.69 mi N of Galveston Arpt
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
40.590, -86.250

Thunderstorm Wind, Whitley

When
July 15, 11:35 PM EST to 11:36 PM EST
Where
Whitley County, 1.48 mi SSE of Ormas
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
41.280, -85.540

Tree down onto a home in Loon Lake.

Thunderstorm Wind, Wabash

When
July 15, 11:39 PM EST to 11:40 PM EST
Where
Wabash County, Wabash
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.800, -85.820

Large tree down onto powerlines. Nearly landed on a house.

Thunderstorm Wind, Cass

When
July 15, 11:40 PM EST to 11:41 PM EST
Where
Cass County, 0.87 mi SW of Walton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.662, -86.243

Tree down at Grace Street between Depot and Main street.

Thunderstorm Wind, Noble

When
July 15, 11:48 PM EST to 11:49 PM EST
Where
Noble County, 1.9 mi N of Kendallville Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.507, -85.277

Photos on Twitter of numerous large branches down and a couple of trees down near Cree Lake.

Thunderstorm Wind, Huntington

When
July 15, 11:53 PM EST to 11:54 PM EST
Where
Huntington County, 0.73 mi NNE of Huntington
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.890, -85.476

Tree down on Grayston Ave.

Thunderstorm Wind, Huntington

When
July 15, 11:55 PM EST to 11:56 PM EST
Where
Huntington County, 0.87 mi SW of Lancaster
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.740, -85.510

Tree down on 300W in Lancaster.

Thunderstorm Wind, Allen

When
July 15, 11:58 PM EST to 11:59 PM EST
Where
Allen County, Westlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.080, -85.250

Large tree limbs down near Illinois Road between Scott and Hadley.

Thunderstorm Wind, Steuben

When
July 16, 12:00 AM EST to 12:01 AM EST
Where
Steuben County, 0.52 mi W of Crooked Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.680, -85.040

Powerlines down.

Thunderstorm Wind, Allen

When
July 16, 12:03 AM EST to 12:04 AM EST
Where
Allen County, 1.78 mi W of Greendale
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.096, -85.154

Photos of tree limbs and powerlines down at the intersection of W State and Sherman.

Thunderstorm Wind, Allen

When
July 16, 12:05 AM EST to 12:06 AM EST
Where
Allen County, 2.3 mi E of Waynedale
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.017, -85.136

Tree down on S. Calhoun and Tillman Roads. Tree is 10-12 inches in diameter and healthy.

Thunderstorm Wind, Allen

When
July 16, 12:08 AM EST to 12:09 AM EST
Where
Allen County, 2.14 mi SSE of Ft Wayne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
41.040, -85.120

Large tree uprooted on Smith Street.

Thunderstorm Wind, Allen

When
July 16, 12:08 AM EST to 12:09 AM EST
Where
Allen County, 0.87 mi SE of Greendale
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.090, -85.110

Tree limbs and power lines down.

Thunderstorm Wind, Allen

When
July 16, 12:10 AM EST to 12:11 AM EST
Where
Allen County, 1.73 mi NW of Thurman
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.140, -85.020

Trained spotter reports 62 mph wind gust.

Thunderstorm Wind, Steuben

When
July 16, 12:15 AM EST to 12:16 AM EST
Where
Steuben County, 0.75 mi WNW of Angola
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.636, -85.012

Tree down on Joe Wheeler St, between Broad and W Maumee.

Thunderstorm Wind, Steuben

When
July 16, 12:15 AM EST to 12:16 AM EST
Where
Steuben County, 1.19 mi WSW of Angola Tri State Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
41.625, -85.102

Tree down on 600 W and 100 N.

Thunderstorm Wind, Steuben

When
July 16, 12:15 AM EST to 12:16 AM EST
Where
Steuben County, 1.35 mi WSW of Angola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.623, -85.024

Power lines down on Fox Lake Road.

Thunderstorm Wind, De Kalb

When
July 16, 12:18 AM EST to 12:19 AM EST
Where
De Kalb County, 0.52 mi W of Auburn
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
41.370, -85.060

Photo on Twitter shows a large tree down onto a covered porch. Porch roof collapsed.

Thunderstorm Wind, De Kalb

When
July 16, 12:18 AM EST to 12:19 AM EST
Where
De Kalb County, 1.38 mi N of Auburn Jct
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
41.370, -85.080

State police report a semi truck driver was injured when a tree fell onto the cab of the truck.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2024Every state in 2024This day in weather historyThe tornado archive for Indiana, 2024Warnings in Indiana, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203994, 1203786, 1203800, 1203801, 1204004, 1204006, 1203803, 1203805, 1203798, 1203802, 1203804, 1203806, 1203787, 1203795, 1203794, 1204008, 1204009, 1203793, 1204005, 1203981, 1203982, 1203796, 1203983, 1203797, 1203788, 1203999, 1203792, 1203984, 1203791, 1203995, 1203997, 1203998, 1204000, 1203980, 1203790, 1204015, 1204014, 1203985, 1204003, 1203976, and more.